MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 3; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 3; DXE
Model Number SEP3-A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01071.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the posterior tibial artery using an indigo system cat3 aspiration catheter (cat3), an indigo system separator 3 (sep3), and a guidewire.During the procedure, the physician advanced a cat3 to the target vessel and initiated aspiration.While aspirating, the physician noticed the cat3 was getting clogged up with thrombus.Therefore, the physician decided to use a sep3 to assist the cat3.However, while advancing the sep3 through the cat3, the physician noticed under fluoroscopy that the sep3 exited the side wall of the cat3 instead of the distal end; therefore, the cat3 and sep3 were removed.Upon removal of the cat3, the physician noticed that the lumen of the cat3 was punctured approximately a few inches proximal from the distal end.It was noted that the sep3 was removed intact.The procedure was completed with a lysis catheter.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 3
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11842268
Report Number3005168196-2021-01072
Device Sequence Number19747996
Product Code DXE
UDI-Device Identifier00814548016115
UDI-Public00814548016115
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Model NumberSEP3-A
Device Catalogue NumberSEP3
Device Lot NumberF84143
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Date Report Sent to FDA01/01/2005